Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

August 8, 2011Lumpkin County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 8, 2011, 2:15 AM EDT for Lumpkin County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2011, 2:15 AM EDT (06:15 UTC)
Expired
Aug 8, 2011, 2:45 AM EDT
In force
30 min
Issued by
NWS Atlanta, GA

County Lumpkin County, GA

The radar

The Atlanta radar (KFFC), 142 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2978 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2978 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WWUS82 KFFC 080615
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 AM EDT MON AUG 8 2011

GAZ006-007-014-015-080645-
215 AM EDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN LUMPKIN...
DAWSON...FANNIN AND GILMER COUNTIES UNTIL 245 AM EDT...

AT 212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLACK GAP SHELTER...MOVING SOUTHEAST AT 15
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
LUMPKIN...DAWSON...FANNIN AND GILMER COUNTIES THROUGH 245 AM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MARION...AMICALOLA
FALLS STATE PARK...LEN FOOTE HIKE INN...BLACK GAP SHELTER...STOVER
CREEK SHELTER...SPRINGER MOUNTAIN SHELTER...CAMP MERRILL...JUNO...
NIMBLEWILL...GARLAND...AURARIA...DAHLONEGA AND MCKEE. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3469 8413 3465 8415 3466 8412 3465 8404
      3457 8386 3456 8387 3454 8384 3446 8390
      3447 8393 3446 8392 3442 8398 3440 8397
      3435 8399 3458 8435 3473 8423
TIME...MOT...LOC 0616Z 303DEG 13KT 3460 8420

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 1:49 AM EDT, 26 minutes earlier.

Area forecast discussion, Aug 8, 1:49 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 AM EDT MON AUG 8 2011

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
/ISSUED 340 PM EDT SUN AUG 7 2011/
EARLIER OVERCAST CLOUD COVER PUT A DAMPER ON THINGS TODAY. SATELLITE
INDICATING CLOUDS NOW HIGHLY BROKEN UP WITH PLENTY OF DIFFERENTIAL
HEATING GOING ON. STILL TIME FOR SCATTERED SHOWERS AND THUNDERSTORMS
THAT SHOULD DISSIPATE WITH THE LOSS OF DAYTIME HEATING. THE
EXCEPTION TO THAT COULD BE PORTIONS OF NW GA THAT COULD COME UNDER
THE INFLUENCE OF A GENERALLY WEAK UPPER LEVEL DISTURBANCE OVER NIGHT.

THE RATHER PREDOMINATE SURFACE TROUGH ACROSS THE AREA LOOKS TO
BECOME MORE ENHANCED ON MONDAY. THIS COMBINED WITH AFTERNOON
INSTABILITY AND A SUMMERTIME AIRMASS WILL GIVE RISE TO SCATTERED
SHOWERS AND THUNDERSTORMS...MOSTLY FOR THE AFTERNOON AND EVENING.
CENTRAL GA LOOKS A LITTLE BETTER TARGET THAN N GA. THE MODELS ARE AT
LEAST HINTING THAT CONVECTION COULD BE INFLUENCED BY WEAK UPPER
DISTURBANCES. THE GFS AND NAM ARE NOT CONSISTENT WITH THE
FORECASTING OF THESE DISTURBANCES.

THE SURFACE TROUGH BECOMES MORE ENHANCED FOR TUESDAY ACROSS CENTRAL
GA AS A COLD FRONT MOVES INTO N GA. THIS WILL GREATLY AID THE
CONVECTIVE PROCESS MAKING N GA A LITTLE BETTER TARGET FOR SHOWERS
AND STORMS AS THE POTENTIAL FOR GENERALLY WEAK UPPER DISTURBANCES TO
MOVE OVER THE AREA CONTINUES. HIGHER POPS COULD BE NEEDED THIS
DAY...ESPECIALLY FOR N GA.

A HOT AIRMASS CONTINUES OVER THE AREA. HIGH TEMPERATURES WILL
CONTINUE TO GREATLY DEPEND ON THE AMOUNT OF CLOUD COVER...ESPECIALLY
AT THE START OF THE DAY...AND HOW MUCH OVERALL CONVECTION. THE HEAT
ADVISORY WILL BE CONTINUED FOR MONDAY AND EXTENDED A FEW COUNTIES N
ON THE EAST SIDE OF THE STATE.

OVERALL CONFIDENCE IS LOW TO MEDIUM.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
/ISSUED 340 PM EDT SUN AUG 7 2011/
A WEAK COLD FRONT IS EXPECTED ACROSS THE AREA ON WEDNESDAY AND THE
LOCATION OF THIS FRONT AND HOW MUCH MOISTURE THERE IS WILL GREATLY
DETERMINE PRECIP CHANCES ACROSS THE AREA. CURRENT MODELS INDICATING
A FAIR AMOUNT OF DRYING TAKING PLACE THAT WOULD MINIMIZE THE OVERALL
AMOUNT OF CONVECTION. AT THIS TIME...PARTS OF CENTRAL GA LOOK TO
HAVE THE BEST CHANCES WITH GENERALLY 20-30 POPS ACROSS THE AREA.
AFTER WEDNESDAY...THINGS WILL DEPEND ON WHATS LEFT OF THE
FRONT...HOW MUCH MOISTURE THERE IS...INSTABILITY AND ANY POSSIBILITY
FOR UPPER LEVEL SUPPORT. MODELS INDICATING ANOTHER FRONT COULD GET
INTO THE AREA ON SUNDAY WITH THE EUROPEAN MODEL INDICATING A MUCH
MORE PRONOUNCED UPPER LEVEL TROUGH OVER THE AREA.

BDL

&&

.CLIMATE...

RECORDS FOR 08-07

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     101 2007     75 1904     76 1918     58 2004
                1930                                1948
                1925                                1915
   KATL     101 1980     72 1904     78 1980     60 1948
                1935
   KCSG     100 1980     79 1974     77 2007     58 1950
                                        2002
   KMCN     100 2007     81 1904     76 1987     60 1950
                1980                    1943

RECORDS FOR 08-08

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 2007     75 1989     75 2007     57 2004
                                        1987
                                        1981
   KATL     102 1980     71 1904     82 2007     61 2004
                            1897                    1904
   KCSG     100 2006     81 1989     78 1999     61 1950
   KMCN     102 2007     75 1897     77 2007     56 2004
                                        1907

RECORDS FOR 08-09

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     105 2007     74 1997     78 2007     60 2004
                                                    1989
   KATL     103 2007     73 1997     79 2007     59 1976
   KCSG     100 2007     80 1997     79 2007     61 1950
   KMCN     103 2007     77 1989     78 2007     61 2004
                                                    2002

&&

.AVIATION...
06Z UPDATE...
AREAS OF CONVECTION STILL PERSISTING ACROSS NORTH GA TONIGHT.
MODELS STILL INDICATING LOW LEVEL MOISTURE 10-14Z...SO HAVE
CONTINUED WITH FEW007...BUT CONFIDENCE IS LOW. CB EXPECTED AGAIN
IN THE AFTERNOON...BEGINNING GENERALLY 18-20Z. WESTERLY WINDS ARE
EXPECTED THROUGH THE PERIOD...WITH LIGHT WINDS OVERNIGHT...AND
8-11KTS IN THE AFTERNOON. VFR CONDITIONS EXPECTED MONDAY NIGHT
INTO TUESDAY MORNING.

//ATL CONFIDENCE...06Z UPDATE...
HIGH CONFIDENCE ON WINDS AND VSBY.
HIGH CONFIDENCE ON CIGS...EXCEPT LOW ON FEW007 10-14Z.
MEDIUM CONFIDENCE ON CONVECTION IN THE AREA...LOW ON IMPACTS TO ATL.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          99  75  95  71 /  30  20  50  30
ATLANTA         94  76  92  73 /  30  20  50  30
BLAIRSVILLE     90  71  84  66 /  30  30  50  30
CARTERSVILLE    93  73  92  70 /  30  20  50  30
COLUMBUS        94  75  94  76 /  40  20  40  30
GAINESVILLE     94  75  91  71 /  30  20  50  30
MACON           97  75  96  73 /  40  20  40  30
ROME            93  74  92  70 /  30  20  50  30
PEACHTREE CITY  94  73  92  72 /  30  20  50  30
VIDALIA         95  76  96  76 /  50  20  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CLARKE...
CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...
HANCOCK...HOUSTON...JEFFERSON...JOHNSON...JONES...LAURENS...
MACON...MADISON...MARION...MONTGOMERY...MORGAN...MUSCOGEE...
OCONEE...OGLETHORPE...PEACH...PULASKI...PUTNAM...SCHLEY...
STEWART...SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...WARREN...WASHINGTON...WEBSTER...WHEELER...
WILCOX...WILKES...WILKINSON.

&&

31/BDL
Hazardous weather outlook, Aug 7, 5:32 AM EDT, 20 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
532 AM EDT SUN AUG 7 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
532 AM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL AND EASTERN
GEORGIA. SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TODAY
ACROSS NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
THE REMNANTS OF A WEAK SURFACE TROUGH ARE IN PLACE ACROSS
EASTERN AND CENTRAL GEORGIA. THE COMBINATION OF THIS BOUNDARY AND
WEAK UPPER LEVEL DISTURBANCES MOVING ACROSS THE TENNESSEE VALLEY
TODAY...WILL PROVIDE A FOCUS FOR THE DEVELOPMENT OF SCATTERED TO
NUMEROUS THUNDERSTORMS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE HEAT INDEX VALUES OF 105 TO 110 THIS
AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND EASTERN
GEORGIA. FOR MORE INFORMATION...PLEASE REFER TO THE LATEST HEAT
ADVISORY. THE PRIMARY HAZARDS IN THUNDERSTORMS WILL BE GUSTY
WINDS...CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL.

.DISCUSSION...
HIGH PRESSURE RIDGE ALOFT CONTINUES TO DOMINATE THE REGION...RESULTING
IN HOT TEMPERATURES ACROSS THE AREA. LOCATIONS GENERALLY SOUTH OF
A LINE FROM COLUMBUS...TO MACON...TO WARRENTON CAN EXPECT TO SEE
ANOTHER DAY WITH AFTERNOON AND EVENING HEAT INDEX VALUES BETWEEN
105 AND 110. EVEN WITH THE HIGH PRESSURE ENTRENCHED ACROSS THE
AREA...THE COMBINATION OF THE WEAK SURFACE TROUGH AND A SERIES OF
UPPER LEVEL DISTURBANCES MOVING THROUGH THE TENNESSEE VALLEY WILL
PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY. WITH MODELED
CAPE BETWEEN 1500 AND 2500 J/KG...AND LIFTED INDEX VALUES BETWEEN
-2 AND -4...EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS. HIGHEST
THUNDERSTORM POTENTIAL IS GENERALLY ACROSS EXTREME NORTH GEORGIA...ALONG
AND NORTH OF A LINE FROM ROME TO HELEN. DEVELOPING STORMS ARE EXPECTED
TO REMAIN BELOW SEVERE LIMITS. WITH PRECIPITABLE WATER VALUES
AROUND 2 INCHES...HEAVY RAIN CAN BE EXPECTED AND COULD RESULT IN
PONDING ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 7, 11:14 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1114 PM EDT SUN AUG 7 2011

GAZ001>003-080345-
1114 PM EDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING AND HEAVY
RAIN IN WALKER...CATOOSA AND DADE COUNTIES UNTIL 1145 PM EDT...

AT 1109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER WILDWOOD...MOVING SOUTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WALKER...CATOOSA AND DADE COUNTIES THROUGH 1145 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LOOKOUT MOUNTAIN...COLE
CITY...HOOKER...MORGANVILLE...STEPHENSVILLE...WILDWOOD...NEW
ENGLAND...TRENTON...LAKEVIEW...FAIRVIEW...CLOUDLAND CANYON STATE
PARK...CHATTANOOGA VALLEY...FORT OGLETHORPE...COOPER HEIGHTS AND
CHICKAMAUGA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3499 8525 3488 8511 3465 8550 3498 8558
      3499 8555
TIME...MOT...LOC 0313Z 318DEG 22KT 3495 8537
Special weather statement, Aug 7, 11:45 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 PM EDT SUN AUG 7 2011

GAZ001>004-080415-
1145 PM EDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN
WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES UNTIL 1215 AM EDT...

AT 1143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BLUE SPRING TO STEPHENSVILLE...MOVING
SOUTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES THROUGH 1215 AM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BLUE
SPRING...BOYNTON...FORT OGLETHORPE...CHICKAMAUGA...CHATTANOOGA
VALLEY...FAIRVIEW...STEPHENSVILLE...NEW ENGLAND...TRENTON...CLOUDLAND
CANYON STATE PARK...BEAUMONT...ROCK SPRING...COOPER HEIGHTS...RISING
FAWN AND WOOD STATION. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3495 8518 3475 8496 3465 8514 3463 8552
      3468 8556 3492 8560
TIME...MOT...LOC 0346Z 316DEG 23KT 3486 8524 3486 8539
          3485 8557
Special weather statement, Aug 8, 12:23 AM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1223 AM EDT MON AUG 8 2011

GAZ002-004-011-012-019-080500-
1223 AM EDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING AND HEAVY
RAIN IN WHITFIELD...WALKER...CHATTOOGA...FLOYD AND GORDON COUNTIES
UNTIL 100 AM EDT...

AT 1218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NAOMI...MOVING SOUTHEAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHITFIELD...WALKER...CHATTOOGA...FLOYD AND GORDON COUNTIES THROUGH
100 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SUMMERVILLE...TRION...MILL CREEK...VILLANOW...NAOMI...CENTER POST...
LAFAYETTE...LINWOOD...SUTTLES MILL...LAKE MARVIN...JAMES H. FLOYD
STATE PARK...SUBLIGNA...SUGAR VALLEY...EVERETT SPRINGS AND RESACA.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3478 8520 3477 8515 3480 8513 3483 8504
      3453 8487 3443 8537 3469 8547
TIME...MOT...LOC 0423Z 327DEG 34KT 3462 8518
Special weather statement, Aug 8, 12:49 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1249 AM EDT MON AUG 8 2011

GAZ006-080515-
1249 AM EDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN FANNIN COUNTY UNTIL 115 AM EDT...

AT 1244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MCCAYSVILLE-COPPERHILL...MOVING SOUTHEAST AT
15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
FANNIN COUNTY THROUGH 115 AM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE MCCAYSVILLE-COPPERHILL...EPWORTH...
MCCAYSVILLE-COPPERHILL...HEMP...DIAL...HURST...LOVING...MORGANTON...
MINERAL BLUFF AND BLUE RIDGE. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3499 8418 3497 8415 3495 8418 3494 8417
      3491 8412 3489 8411 3485 8414 3481 8414
      3480 8413 3471 8425 3480 8431 3484 8437
      3499 8452
TIME...MOT...LOC 0449Z 303DEG 13KT 3500 8438
Special weather statement, Aug 8, 1:10 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
110 AM EDT MON AUG 8 2011

GAZ006-008-080600-
110 AM EDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN UNION AND FANNIN COUNTIES UNTIL 200 AM EDT...

AT 109 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EPWORTH...MOVING SOUTHEAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
UNION AND FANNIN COUNTIES THROUGH 200 AM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE EPWORTH...MCCAYSVILLE-COPPERHILL...
HIGDON...COLWELL...BLUE RIDGE...MINERAL BLUFF...LOVING...MORGANTON...
HEMP...HURST...DIAL...JONES CREEK AND MARGRET. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3499 8421 3490 8398 3464 8416 3472 8427
      3478 8430 3484 8438 3484 8439 3485 8443
      3491 8450 3500 8444 3500 8425
TIME...MOT...LOC 0510Z 307DEG 22KT 3492 8433
Special weather statement, Aug 8, 2:15 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 AM EDT MON AUG 8 2011

GAZ006-007-014-015-080645-
215 AM EDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN LUMPKIN...
DAWSON...FANNIN AND GILMER COUNTIES UNTIL 245 AM EDT...

AT 212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLACK GAP SHELTER...MOVING SOUTHEAST AT 15
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
LUMPKIN...DAWSON...FANNIN AND GILMER COUNTIES THROUGH 245 AM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MARION...AMICALOLA
FALLS STATE PARK...LEN FOOTE HIKE INN...BLACK GAP SHELTER...STOVER
CREEK SHELTER...SPRINGER MOUNTAIN SHELTER...CAMP MERRILL...JUNO...
NIMBLEWILL...GARLAND...AURARIA...DAHLONEGA AND MCKEE. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3469 8413 3465 8415 3466 8412 3465 8404
      3457 8386 3456 8387 3454 8384 3446 8390
      3447 8393 3446 8392 3442 8398 3440 8397
      3435 8399 3458 8435 3473 8423
TIME...MOT...LOC 0616Z 303DEG 13KT 3460 8420

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:14 PM EDTSpecial Weather StatementFFCClarke, Oconee, Walton31 min
Aug 7, 10:25 PM EDTSpecial Weather StatementFFCTowns, Union35 min
Aug 7, 11:14 PM EDTSpecial Weather StatementFFCCatoosa, Dade31 min
Aug 7, 11:45 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker30 min
Aug 8, 12:23 AM EDTSpecial Weather StatementFFCChattooga, Walker37 min
Aug 8, 12:49 AM EDTSpecial Weather StatementFFCFannin26 min
Aug 8, 1:10 AM EDTSpecial Weather StatementFFCFannin50 min
Aug 8, 2:56 PM EDTSpecial Weather StatementFFCTowns, White49 min
Aug 8, 3:28 PM EDTSpecial Weather StatementFFCCoweta32 min
Aug 8, 4:09 PM EDTSpecial Weather StatementFFCMeriwether, Pike36 min
Aug 8, 4:44 PM EDTSpecial Weather StatementFFCLamar, Pike, Spalding46 min
Aug 8, 5:25 PM EDTSpecial Weather StatementFFCDade, Walker35 min
Aug 8, 5:34 PM EDTSpecial Weather StatementFFCPickens41 min
Aug 8, 5:37 PM EDTSpecial Weather StatementFFCHall38 min
Aug 8, 5:53 PM EDTSpecial Weather StatementFFCDade, Walker52 min
Aug 8, 6:02 PM EDTSpecial Weather StatementFFCHarris28 min
Aug 8, 6:06 PM EDTSpecial Weather StatementFFCBibb, Jones, Twiggs24 min
Aug 8, 6:10 PM EDTSpecial Weather StatementFFCCherokee, Pickens50 min
Aug 8, 6:12 PM EDTSpecial Weather StatementFFCLaurens33 min
Aug 8, 6:19 PM EDTSevere Thunderstorm WarningFFCJones, Twiggs, Wilkinson26 min
Aug 8, 6:26 PM EDTSpecial Weather StatementFFCDodge, Pulaski34 min
Aug 8, 6:28 PM EDTSpecial Weather StatementFFCGordon47 min
Aug 8, 6:30 PM EDTSpecial Weather StatementFFCWilkinson30 min
Aug 8, 6:38 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Gordon, Pickens37 min
Aug 8, 6:39 PM EDTSevere Thunderstorm WarningFFCBibb, Jones, Twiggs, Wilkinson36 min
Aug 8, 6:42 PM EDTSpecial Weather StatementFFCTreutlen33 min
Aug 8, 6:49 PM EDTSpecial Weather StatementFFCHouston26 min
Aug 8, 6:54 PM EDTSpecial Weather StatementFFCChattahoochee, Macon, Marion, Muscogee, Schley36 min
Aug 8, 7:02 PM EDTSpecial Weather StatementFFCBleckley28 min
Aug 8, 7:08 PM EDTSpecial Weather StatementFFCHeard52 min
Aug 8, 7:11 PM EDTSpecial Weather StatementFFCPickens34 min
Aug 8, 7:12 PM EDTSpecial Weather StatementFFCWilkinson33 min
Aug 8, 7:15 PM EDTSpecial Weather StatementFFCMontgomery, Treutlen30 min
Aug 8, 7:18 PM EDTSpecial Weather StatementFFCBleckley, Dooly, Pulaski27 min
Aug 8, 7:23 PM EDTSpecial Weather StatementFFCTaliaferro37 min
Aug 8, 7:27 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Schley, Stewart, Sumter, Webster63 min
Aug 8, 7:41 PM EDTSpecial Weather StatementFFCCrisp, Dodge, Dooly, Laurens, Pulaski, Telfair and 1 more34 min
Aug 8, 7:42 PM EDTSpecial Weather StatementFFCDeKalb, Fulton33 min
Aug 8, 7:44 PM EDTSpecial Weather StatementFFCEmanuel, Jefferson, Johnson, Montgomery, Treutlen, Washington31 min
Aug 8, 7:48 PM EDTSpecial Weather StatementFFCToombs27 min
Aug 8, 7:58 PM EDTSpecial Weather StatementFFCGlascock, Warren32 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.